AMITRIPTYLINE: Several Students Hospitalized After Taking Prescription Drug – OK

“Stupid decision, Dr. Glisson,” the students told her before heading to the
hospital down the street. The drug? Amitriptyline. What’s that? The principal
didn’t know either, so she Googled it.

“Sluggishness, lethargy,
red eyes,” said Glisson. It’s an antidepressant, whose unbeknownst side effects
include the swift response of concerned adults.

posted: Wednesday December 9 @ 7:36 pm ET
I attend Sapulpa High School. The administrators are
making this seem like its no big deal. The kids were foaming at the
mouth,shakeing uncontolably,and passing out. The kids that were though to be on
the medication were taking out of class and sent back in after questioing.
Everybody in the school is worriered about our friends we asked for updates on
the students and got none. They wont tell us if they lived or not. All we have
to go on is rumors.
rescription for Danger
12/08/09 9:48 pm   |   reporter: Burt Mummolo
producer: Burt Mummolo
Sapulpa – The lesson plan at Sapulpa High School on
Monday contained an impromptu demonstration of grace under pressure.

“Lunchtime was approaching pretty fast, we had about
10 minutes to make a decision,” said principal Dr. Jenyfer Glisson, recalling
the moments just after being made aware that an unknown number of students had
taken some prescription pills that weren’t prescribed to
them.

“It was one student who had brought something from the
family medicine cabinet,” said superintendent Dr. Mary Webb.

Her administrators were faced
with the decision of keeping the info under wraps or going public.

“What’s more important? People knowing about the situation or
kids safety?” she asked.

“This is the right thing to do,”
said Glisson, “and the announcement was made to the
students.”

“Ms. Glisson said, ‘If you took any prescription
pills this morning, I need you to come to the office because a lot of people
are getting sick’,” said one student.

It paid off. Five
students came to the office.

“Stupid decision, Dr. Glisson,”
the students told her before heading to the hospital down the street. The
drug? Amitriptyline. What’s that? The principal didn’t know either, so she
Googled it.

“Sluggishness, lethargy, red eyes,” said Glisson.
It’s an antidepressant, whose unbeknownst side effects include the swift
response of concerned adults.

“We take our drug policy and
drug use very seriously in Sapulpa,” said
Webb.

761 total views, 2 views today